Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

June 27, 2021Vigo County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 27, 2021, 4:26 PM EDT for Vigo County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 4:26 PM EDT (20:26 UTC)
Expired
Jun 27, 2021, 5:00 PM EDT
In force
34 min
Issued by
NWS Indianapolis, IN

County Vigo County, IN

The radar

The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

979 
WWUS83 KIND 272026
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
426 PM EDT Sun Jun 27 2021

INZ051-052-272100-
Clay-Vigo-
426 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN VIGO AND NORTHWESTERN
CLAY COUNTIES...

At 425 PM EDT, a strong thunderstorm was located near Terre Haute,
moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Terre Haute, Brazil, Seelyville, Staunton, Riley, Fontanet, North
Terre Haute and Indiana State University.

This includes Interstate 70 between mile markers 6 and 21.
 
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3961 8734 3961 8731 3950 8709 3929 8731
      3938 8746
TIME...MOT...LOC 2025Z 211DEG 25KT 3938 8735 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:59 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 27, 2:59 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
259 PM EDT Sun Jun 27 2021

.Short Term...(This evening through Monday night)
Issued at 259 PM EDT Sun Jun 27 2021

Widely scattered thunderstorms have developed across much of central
Indiana this afternoon, and expect this activity to continue and
perhaps expand/intensify a bit through late afternoon. Activity
should decrease significantly overnight, with most guidance keeping
the bulk of the overnight convection northwest nearest the boundary
and the upper level support in ongoing broad southwest flow aloft.

Bulk shear is minimal across the area this afternoon, confined to a
narrow corridor near the front, so aside from any quick pulse
storms, severe threat is minimal.

Monday looks to be mostly a rinse and repeat of today, although with
the upper trough finally beginning to make some eastward progress,
more activity may stick around into the overnight hours tomorrow
night. Weak shear will again limit any severe threat to pulse storms
at most.

High precipitable water values and seasonably high freezing levels
will continue to combine to produce high precipitation efficiency
and an attendant heavy rain/isolated flood threat along with the
pulse severe threat.

Blend temperatures looked a bit warm tomorrow given temps in recent
days and little change in airmass, but blend is near persistence on
the overnights which is reasonable until frontal passage.

&&

.Long Term...(Tuesday through Sunday)
Issued at 259 PM EDT Sun Jun 27 2021

An upper trough will gradually dig into the area mid to late week.
This will allow the front to gradually move through central Indiana
during that period. This will result in a continuation of PoPs
during the week.

The highest PoPs look to be in the Wednesday and Thursday time
frame, with the surface front in the area. Will go likely or higher
PoPs during this time all areas. Tuesday remains a little in
question on how high to go with PoPs as an upper high might hang on
enough to keep chances down.

High precipitable water values through at least mid-week will keep
the threat for locally heavy rain around. Moisture decreases some by
later Thursday into Friday as the front exits to the south and the
upper trough digs in.

Models continue to differ on the evolution of the upper pattern for
the end of the week into the weekend, especially where an upper low
will develop. There is no clear trend at the moment, so confidence
in PoPs this weekend is very low. Will keep some low PoPs going to
account for solutions with the upper low across the area.

Temperatures will cool to below normal values by late week into the
weekend as the warm and humid airmass is pushed out of the area.

&&

.Aviation...(18Z TAF Issuance)
Issued at 122 PM EDT Sun Jun 27 2021

IMPACTS:

* Scattered thunderstorms this afternoon into the evening.

* Southwest winds 10-12KT gusting to 21KT through early evening.

DISCUSSION: Broad southwest flow continues across the area, with a
warm and unstable airmass in place. Scattered thunderstorms are
beginning to develop, and will be a threat at all sites through at
least the evening hours. Will carry VCTS with a lack of organization
to convection increasing uncertainty about timing and duration of
impacts at any one site.

Winds will also be gusty out of the southwest around 20+KT through
the evening hours before weakening overnight.

Conditions will be primarily VFR, with brief MVFR conditions
possible in storms.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.

&&

Short Term...Nield
Long Term...50
Aviation...Nield
Hazardous weather outlook, Jun 27, 3:27 PM EDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
327 PM EDT Sun Jun 27 2021

INZ021-028>031-035>049-051>057-060>065-067>072-281930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
327 PM EDT Sun Jun 27 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms can be expected, primarily through the
evening hours, although a few storms may linger overnight. Isolated
strong to severe storms cannot be entirely ruled out through this
evening, with damaging winds, heavy rain, and localized flooding the
primary threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jun 27, 12:44 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1244 PM EDT SUN JUN 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TORNADO          5 NE DAYTON             40.44N 86.71W
06/25/2021                   TIPPECANOE         IN   NWS STORM SURVEY

            EF-1 TORNADO HAD MAXIMUM WINDS OF 95 MPH AND
            A PATH LENGTH OF 2.17 MILES. MAX WIDTH OF 50
            YARDS.

0909 PM     TORNADO          4 NNW BURLINGTON        40.53N 86.43W
06/25/2021                   CARROLL            IN   NWS STORM SURVEY

            EF-0 TORNADO HAD MAXIMUM WINDS OF 74 MPH AND
            A PATH LENGTH OF 2.35 MILES. MAX WIDTH WAS
            200 YARDS.

&&
Special weather statement, Jun 27, 2:51 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
251 PM EDT Sun Jun 27 2021

INZ053-054-271915-
Owen-Morgan-
251 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORGAN AND NORTHEASTERN
OWEN COUNTIES...

At 250 PM EDT, a strong thunderstorm was located 11 miles west of
Martinsville, or 19 miles north of Bloomington, moving northeast at
25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Mooresville, Brooklyn, Monrovia, Paragon, Bethany, Lake Hart, Quincy,
Eminence and Centerton.

This includes Interstate 70 between mile markers 56 and 57, and near
mile marker 61.

LAT...LON 3947 8672 3947 8669 3950 8669 3960 8653
      3960 8647 3963 8646 3963 8642 3956 8629
      3935 8660 3946 8674
TIME...MOT...LOC 1850Z 226DEG 24KT 3944 8663

50
Special weather statement, Jun 27, 3:17 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
317 PM EDT Sun Jun 27 2021

INZ037-046-047-054-055-271945-
Johnson-Morgan-Hendricks-Boone-Marion-
317 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORGAN...NORTHWESTERN
JOHNSON...HENDRICKS...MARION AND SOUTHEASTERN BOONE COUNTIES...

At 316 PM EDT, a strong thunderstorm was located near Plainfield, or
17 miles southwest of Indianapolis, moving northeast at 55 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Indianapolis, Greenwood, Plainfield, Brownsburg, Beech Grove,
Zionsville, Speedway, Mooresville, Danville, Southport, Avon,
Cumberland, Pittsboro, Whitestown, Meridian Hills, Brooklyn, Warren
Park, Clermont, Monrovia and Clayton.

This includes the following highways...
 Interstate 65 between mile markers 103 and 135.
 Interstate 70 between mile markers 52 and 91.
 Interstate 74 between mile markers 59 and 96.

LAT...LON 3994 8624 3993 8624 3993 8621 3977 8595
      3975 8595 3958 8620 3943 8645 3956 8655
      3959 8665 3963 8664 3963 8669 3969 8669
      4003 8640
TIME...MOT...LOC 1916Z 219DEG 47KT 3967 8644

AU/JN
Special weather statement, Jun 27, 3:45 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
345 PM EDT Sun Jun 27 2021

INZ037-039-046>048-272015-
Hendricks-Boone-Hancock-Hamilton-Marion-
345 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK...
NORTHEASTERN HENDRICKS...MARION...SOUTHEASTERN BOONE AND SOUTHERN
HAMILTON COUNTIES...

At 345 PM EDT, a strong thunderstorm was located over Speedway, or
near Indianapolis, moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Lawrence, Brownsburg,
Beech Grove, Zionsville, Speedway, Westfield, Avon, Cumberland,
McCordsville, Fortville, Sheridan, Meridian Hills, Warren Park,
Clermont, Rocky Ripple and Williams Creek.

This includes the following highways...
 Interstate 65 between mile markers 106 and 129.
 Interstate 69 between mile markers 200 and 213.
 Interstate 70 between mile markers 72 and 96.
 Interstate 74 between mile markers 66 and 73.

LAT...LON 3999 8586 3994 8586 3995 8576 3993 8572
      3964 8619 3981 8644 4013 8623
TIME...MOT...LOC 1945Z 220DEG 36KT 3978 8620

AU/JN
Special weather statement, Jun 27, 4:01 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
401 PM EDT Sun Jun 27 2021

INZ047-048-055-056-272030-
Johnson-Shelby-Hancock-Marion-
401 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...HANCOCK...
NORTHEASTERN JOHNSON AND SOUTHEASTERN MARION COUNTIES...

At 401 PM EDT, a strong thunderstorm was located 7 miles east of
Greenwood, or 11 miles northwest of Shelbyville, moving northeast at
40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Indianapolis, Shelbyville, Greenwood, Franklin, Greenfield, Beech
Grove, Southport, New Whiteland, Cumberland, Whiteland, New
Palestine, Morristown, Fairland, Spring Lake and Boggstown.

This includes the following highways...
 Interstate 65 between mile markers 91 and 105.
 Interstate 70 between mile markers 97 and 110.
 Interstate 74 between mile markers 93 and 114.

LAT...LON 3947 8613 3968 8612 3994 8571 3979 8563
      3955 8563
TIME...MOT...LOC 2001Z 245DEG 37KT 3961 8598

AU/CP
Special weather statement, Jun 27, 4:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
426 PM EDT Sun Jun 27 2021

INZ051-052-272100-
Clay-Vigo-
426 PM EDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN VIGO AND NORTHWESTERN
CLAY COUNTIES...

At 425 PM EDT, a strong thunderstorm was located near Terre Haute,
moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Terre Haute, Brazil, Seelyville, Staunton, Riley, Fontanet, North
Terre Haute and Indiana State University.

This includes Interstate 70 between mile markers 6 and 21.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3961 8734 3961 8731 3950 8709 3929 8731
      3938 8746
TIME...MOT...LOC 2025Z 211DEG 25KT 3938 8735

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:21 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Vermillion, Warren24 min
Jun 26, 8:42 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren48 min
Jun 26, 9:13 PM EDTSpecial Weather StatementINDCarroll32 min
Jun 26, 9:37 PM EDTSpecial Weather StatementINDHoward23 min
Jun 26, 9:56 PM EDTSpecial Weather StatementINDMontgomery34 min
Jun 26, 10:43 PM EDTSpecial Weather StatementINDClinton32 min
Jun 26, 11:15 PM EDTSpecial Weather StatementINDBoone30 min
Jun 27, 2:51 PM EDTSpecial Weather StatementINDMorgan24 min
Jun 27, 3:17 PM EDTSpecial Weather StatementINDHendricks, Marion, Morgan28 min
Jun 27, 3:45 PM EDTSpecial Weather StatementINDMarion30 min
Jun 27, 4:01 PM EDTSpecial Weather StatementINDHancock, Johnson, Shelby29 min
Jun 27, 4:32 PM EDTSpecial Weather StatementINDRush, Shelby43 min
Jun 27, 4:53 PM EDTSevere Thunderstorm WarningINDRush37 min
Jun 27, 6:20 PM EDTSpecial Weather StatementINDClinton25 min
Jun 27, 6:48 PM EDTSpecial Weather StatementINDCarroll27 min
Jun 27, 7:20 PM EDTSpecial Weather StatementINDTippecanoe25 min
Jun 27, 7:46 PM EDTSpecial Weather StatementINDCarroll, Tippecanoe29 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.